Side effects caused by temperature change

Welcome to the Coping With Epilepsy Forums

Welcome to the Coping With Epilepsy forums - a peer support community for folks dealing (directly or indirectly) with seizure disorders. You can visit the forum page to see the list of forum nodes (categories/rooms) for topics.

Please have a look around and if you like what you see, please consider registering an account and joining the discussions. When you register an account and log in, you may enjoy additional benefits including no ads, access to members only (ie. private) forum nodes and more. Registering an account is free - you have nothing to lose!

valeriedl

VIP
Moderator
Supporter
Messages
5,717
Reaction score
736
Points
268
I started taking Xcopri in the evening last Sunday. On Saturday morning I got out of bed a warm bed at 7. I was roughly out of bed for 10 minutes walking around the cold house. I took my meds, fed the cats and got back in the warm bed. About 10 minutes after that I started getting a very dry mouth. I started to get out of bed to get something to drink but I had such bad double vision I couldn't walk and fell back into bed. My heart started to race. I pulled the blankets over my head, making myself warmer, and it started to ease up a little bit. Any time I took the blankets off of me it started getting worse again. About an hour later I heard my dad walk down the hall past my room and yelled for him and told him what was going on. He got me something to drink, which didn't help the dry mouth at all. I kept myself under all the blankets, plus the cat got on me, making myself warner. It eased things up then fell asleep. I woke up about 3 hours later and I was fine.

I used to get double vision about 5 years ago that was caused by one of my meds. I started taking a med for it and haven't had any problem since. I don't think I had a seizure because things like this don't happen when I have them. I was by myself for an hour so I can't be positive though.

Do you think that this might have cause by the temp change add/or the new med?

I didn't tell my neuro about it I'll let him know about it at my next visit but if it happens again I'll let him know right away.
 
Some people experience reflex seizures while taking showers with water that is too hot or cold, so a sudden temperature change could possibly be a trigger, but it sounds like you started experiencing issues a good while after you were back in the warm bed (after you were done with the cold stimuli), so I'd guess what you experienced is something else as reflex seizures occur while experiencing the stimuli.
 
I've been using Xcopri for a while now--I take 200mg every night. I've never experienced any issues with temperature changes. Dry mouth has been an issue for me since I was on Topamax/Topiramate, which my neurologist had me drop & replace with Zonisamide.
 
I take vimpat and the drug makes me really cold all the time even in the summer I often wear long sleeves I'm so cold.
I was told by my Epileptologist that I was to turn the water temperature down when I shower because if the water is to hot
it will fire up the neurons in the brain and trigger seizures and that's what led to seizure for me in the shower.

As far as you having double vision the med may be at a toxic level and you should get a blood test if it doesn't go away
so the Dr. can cut back your med dosage. I wish you the best of luck and May God Bless You!

Sue
 
Dry mouth has been an issue for me since I was on Topamax/Topiramate, which my neurologist had me drop & replace with Zonisamide.
I've had dry mouth, way before I started taking Xcropi, that was caused by another med. My dentist told me to use a mouth wash that was for dry mouth and gave me a prescription tooth paste. Haven't had any problems with dry mouth since.

So far so good, haven't had a single problem since that one. I'm pretty sure I haven't had any seizures either!
 
Back
Top Bottom